Can fillers react to the COVID-19 vaccine?


Although cases have been reported overseas of some people with dermal fillers experiencing facial swelling after receiving the COVID-19 vaccine, this should not discourage people from having the vaccine.


This is according to an article written for online aesthetics booking platform, Etre Vous, which points out that the first figures from a Moderna clinical trial found that out of 15,184 people, three with dermal fillers reported these inflammatory reactions.

But what is significant is that there is no documentation of the total number of people in the trial who had fillers. Cases of swelling have now also arisen in some patients following the Pfizer vaccine.


Etre Vous expert and clinical director of Facial Aesthetics, Julie Scott, advises patients to get vaccinated four weeks prior to having any filler treatment, or four weeks post dermal filler treatment. Scott is quoted in the article as saying: “Reactions have been reported to last anywhere from just a few days to a couple of weeks, and while side effects are very rare, they are treatable thanks to antihistamines and corticosteroids that work to lower inflammation. With that said, not all cases have been so severe that they have even needed treating.”


Dermatologist Shilpi Khetarpal is quoted on the health.clevelandclinic.org website as stating that such reactions aren’t unique occurences. “This isn’t something new. With flu shots, other bacterial/ viral illnesses and vaccines, there are immunologic reactions that are occurring. They’re not allergies. They’re not infections. These are just immunologic reactions where swelling occurs in places where people have or once had fillers. Such reactions don’t happen regularly.”

200 views0 comments